# SDR USAASB01058

- Difficulty date: February 24, 2001
- Submitted: March 22, 2001
- Operation: Air carrier
- Aircraft: N783AU
- Make and model: Boeing 737-4B7
- Aircraft serial: 25022
- System (JASC): 2121 · Air Distribution Fan
- Part: Fan
- Part number: 6454051
- Condition: Failed
- Location: Cabin
- Part time: 28,747 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

ORF - FLT 888 - EN ROUTE FROM PBI TO PHL, CRUISING AT FL290, FUMES WERE NOTICED FOLLOWED BY SMOKE ORIGINATING AT ROW 23 NEAR THE OVERHEAD.  CREW DECLARED AN EMERGENCY AND DIVERTED TO ORF.  FLIGHT LANDED WITHOUT FURTHER INCIDENT AS SMOKE AND HAZE CLEARED.  AIRCRAFT TAXIED TO THE GATE AND DEPLANED NORMALLY.  MAINTENANCE FOUND THE RIGHT RECIRCULATION FAN NOISY AND THE BEARING BAD.  REMOVED AND REPLACED THE RIGHT RECIRCULATION FAN PER MM.  OPS CHECK GOOD.  (M)
